Alert archive / Oregon / Red Flag Warnings in 2007

Red Flag Warning 14, NWS Medford, OR

September 9, 20077 counties in Oregon; Siskiyou County, California

NWS Medford, OR issued this red flag warning at Sep 9, 2007, 11:15 AM PDT for 7 counties in Oregon; Siskiyou County, California. It took effect at Sep 9, 2007, 11:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 9, 2007, 11:15 AM PDT (18:15 UTC)
In effect from
Sep 9, 2007, 11:00 PM PDT
Expired
Sep 10, 2007, 8:00 AM PDT
In force
9 hr
Issued by
NWS Medford, OR

Counties Siskiyou County, CA, Coos County, OR, Curry County, OR, Douglas County, OR, Jackson County, OR, Josephine County, OR, Klamath County, OR, Lane County, OR

The radar

The Medford radar (KMAX), 80 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 6.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2007-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2007-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2059 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWUS86 KMFR 091815
RFWMFR

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
1115 AM PDT SUN SEP 9 2007

CAZ280-ORZ616>623-092300-
/O.NEW.KMFR.FW.W.0014.070910T0600Z-070910T1500Z/
WESTERN KLAMATH NATIONAL FOREST-UMPQUA BASIN-
UMPQUA NATIONAL FOREST-SOUTHERN OREGON COAST-
WESTERN SISKIYOU NATIONAL FOREST-
WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY-
SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES-
1115 AM PDT SUN SEP 9 2007

...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT
MONDAY FOR OREGON FIRE WEATHER ZONES 616...617..618...619...620
621...622 AND 623 AND FOR CALIFORNIA FIRE WEATHER ZONE 280. THIS
INCLUDES PORTIONS OF THE ROGUE RIVER-SISKIYOU...UMPQUA AND KLAMATH
NATIONAL FORESTS.

THE COMBINATION OF A STRONG THERMAL TROUGH ALONG THE COAST AND
HIGH PRESSURE INLAND WILL RESULT IN STRONG EASTERLY WINDS AND POOR
HUMIDITY RECOVERIES AT RIDGE TOPS IN SOUTHWEST OREGON AND WESTERN
SISKIYOU COUNTY TONIGHT THROUGH EARLY MONDAY MORNING. WINDS ARE
EXPECTED TO REACH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WHILE THE
RELATIVE HUMIDITY ONLY RECOVERS TO 20 TO 35 PERCENT.

EASTERLY WINDS WILL DIMINISH DURING THE DAY MONDAY AS THE THERMAL
TROUGH MOVES INLAND BUT HUMIDITY LEVELS WILL REMAIN LOW THROUGH
TUESDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

DW
2 follow-up statements
000
WWUS86 KMFR 092234
RFWMFR

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
334 PM PDT SUN SEP 9 2007

CAZ280-ORZ616>623-101100-
/O.CON.KMFR.FW.W.0014.070910T0600Z-070910T1500Z/
WESTERN KLAMATH NATIONAL FOREST-UMPQUA BASIN-
UMPQUA NATIONAL FOREST-SOUTHERN OREGON COAST-
WESTERN SISKIYOU NATIONAL FOREST-
WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY-
SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES-
334 PM PDT SUN SEP 9 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
8 AM PDT MONDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
8 AM PDT MONDAY FOR OREGON FIRE WEATHER ZONES 616...617..618...619
620...621...622 AND 623 AND FOR CALIFORNIA FIRE WEATHER ZONE 280.
THIS INCLUDES PORTIONS OF THE ROGUE RIVER-SISKIYOU...UMPQUA AND
KLAMATH NATIONAL FORESTS..

THE COMBINATION OF A STRONG THERMAL TROUGH ALONG THE COAST AND
HIGH PRESSURE INLAND WILL RESULT IN STRONG EASTERLY WINDS AND
POOR HUMIDITY RECOVERIES AT RIDGE TOPS IN SOUTHWEST OREGON AND
WESTERN SISKIYOU COUNTY TONIGHT THROUGH EARLY MONDAY MORNING.
WINDS ARE EXPECTED TO REACH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH
WHILE THE RELATIVE HUMIDITY ONLY RECOVERS TO 20 TO 35 PERCENT.

EASTERLY WINDS WILL DIMINISH DURING THE DAY MONDAY AS THE THERMAL
TROUGH MOVES INLAND BUT HUMIDITY LEVELS WILL REMAIN LOW THROUGH
TUESDAY WITH AFTERNOON HIGH TEMPERATURES 10 TO 15 DEGREES ABOVE
NORMAL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
DW
000
WWUS86 KMFR 101042
RFWMFR

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
342 AM PDT MON SEP 10 2007

ORZ618-101145-
/O.CAN.KMFR.FW.W.0014.000000T0000Z-070910T1500Z/
SOUTHERN OREGON COAST-
342 AM PDT MON SEP 10 2007

...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONE 618...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE RED
FLAG WARNING. 

OFFSHORE FLOW HAS ENDED FOR SOUTHERN OREGON COAST WITH HUMIDITY
CLIMBING ABOVE 50 PERCENT THIS MORNING. AS A RESULT THE RED FLAG
WARNING WAS CANCELLED.

$$

CAZ280-ORZ616-617-619>623-101500-
/O.CON.KMFR.FW.W.0014.000000T0000Z-070910T1500Z/
WESTERN KLAMATH NATIONAL FOREST-UMPQUA BASIN-
UMPQUA NATIONAL FOREST-WESTERN SISKIYOU NATIONAL FOREST-
WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY-
SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES-
342 AM PDT MON SEP 10 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS
MORNING FOR OREGON FIRE WEATHER ZONES 616 617 619 620 621 622 623 AND 
CALIFORNIA FIRE WEATHER ZONE 280 FOR GUSTY WINDS AND POOR HUMIDITY RECOVERY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING.

STRONG EASTERLY WINDS WILL CONTINUE THROUGH EARLY THIS MORNING
WITH POOR OVERNIGHT HUMIDITY RECOVERIES AT RIDGE TOPS IN SOUTHWEST
OREGON AND WESTERN SISKIYOU COUNTY. WINDS ARE EXPECTED TO REACH 15
TO 25 MPH WITH GUSTS UP TO 35 MPH WHILE THE RELATIVE HUMIDITY ONLY
RECOVERS TO 20 TO 35 PERCENT.

EASTERLY WINDS WILL DIMINISH DURING THE DAY MONDAY AS THE THERMAL
TROUGH MOVES INLAND BUT HUMIDITY LEVELS WILL REMAIN LOW THROUGH
TUESDAY WITH AFTERNOON HIGH TEMPERATURES 10 TO 15 DEGREES ABOVE
NORMAL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
FB

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Sep 9, 8:55 AM PDT, 2 hours 20 minutes earlier.

Area forecast discussion, Sep 9, 8:55 AM PDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
855 AM PDT SUN SEP 9 2007

.UPDATE...STRATUS ASSOCIATED WITH WEAK SOUTHERLY FLOW IN THE THERMAL
TROUGH IS PROGRESSING UP TO GOLD BEACH AT THIS TIME. EXPECT MUCH OF
COASTAL CURRY COUNTY TO BE IN THE MARINE AIR IN WEAK ONSHORE FLOW
THROUGH THE DAY AND LOOKS LIKE CURRENT HIGH TEMP FCST THERE MAY BE A
BIT WARM. INLAND... OBSERVATIONS AND UPPER AIR REPORT OVER MEDFORD
SHOWS AREAS ABOVE 2500 FT MSL HAVE WARMED 5 TO 9 DEGREES VERSUS
YESTERDAY MORNING. OFFSHORE FLOW BLOWING PRETTY GOOD WITH EASTERLY
GUSTS TO 25 MPH OVER THE CASCADES. WILL RAISE INLAND TEMPS OVER
MAINLY THE WESTERN 2/3 OF THE FA 2 TO 4 DEGS IN THE UPDATE AND
ACCOUNT FOR MORE LOW CLOUD IN THE SOUTHERN COASTAL WATERS. MTS

&&

.PREVIOUS DISCUSSION...LATER THIS AFTERNOON SURFACE PRESSURE
TIGHTENS RIGHT ALONG THE CASCADES TONIGHT AND ALONG THE SOUTHERN
OREGON COAST. RIDGETOP WINDS WILL REMAIN WINDY OVER NIGHT PREVENTING
TEMPERATURES FROM DROPPING TOO MUCH...AND KEEPING RH RECOVERIES VERY
POOR. DO NOT EXPECT RED FLAG CONDITIONS WITH THE OFFSHORE FLOW...
HOWEVER WILL HAVE HEADLINES IN THE FIRE WEATHER FORECAST.

HAVE TRENDED TEMPERATURES A LITTLE WARMER TODAY OVER YESTERDAY.
H85 TEMPERATURES RISE A DEGREE OR TWO OVER THE AREA TODAY AND
TREND EVEN WARMER MONDAY INTO TUESDAY. IT LOOKS LIKE TUESDAY WILL
STILL BE THE WARMEST AS MAX TS GET INTO THE MID 90S WITHIN SOME
OF THE VALLEYS WEST OF THE CASCADES WITH TEMPERATURES REACHING TO
THE UPPER 80S IN SOME PLACES EAST.

THE REX BLOCK THAT HAS BEEN DOMINATING THE WEATHER PATTERN OF THE
PAST FEW DAYS WILL BEGIN TO BREAK DOWN MONDAY. ALSO THE THERMAL
TROUGH DISSIPATES AND FLOW TRANSITIONS TO ONSHORE. AFTER TUESDAY
TEMPERATURES WILL RELAX...AND SO WILL THE RIDGETOP WINDS. THE
LINGERING LOW FROM THE REX BLOCK SHIFTS NORTHEAST IN RESPONSE TO
THE SUBTROPICAL JET THAT MOVES THROUGH CENTRAL CALIFORNIA. GFS HAS
BEEN FORECASTING THE CLOSED TO LOW TO PUSH UP AGAINST THE OR/CA COAST
LINE LATE NEXT WEEK. SINCE IT IS SO FAR INTO THE EXTENDED
FORECAST...HAVE LEFT SILENT POPS IN THE LATE FORECAST.

&&

.AVIATION...AREAS OF MVFR AND PATCHY IFR IN FOG ALONG THE CURRY
COAST SHOULD PREVAIL WITH SOME THINNING THROUGH THE DAY. INLAND
AREAS VFR.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM
     PDT THIS EVENING FOR PZZ350-PZZ356.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THIS
     EVENING FOR PZZ350-PZZ356.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 AM PDT MONDAY FOR PZZ370-
     PZZ376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT MONDAY
     FOR PZZ370-PZZ376.

Nearby

Red Flag Warnings in Oregon, 2007Red Flag Warnings in California, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.